Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Using nitrates frequently. Have cold and runny nose with soreness. How to treat it?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Question
i frequently use nitrates to get a sexual high. I also get a red nose with some sort or sores...which is painful and looks funny ( similar sort when you have a cold or flue and keep cleaning a running nose with wipes - leads to sores and redness ).

Vaseline or Moisturizer have not helped much.

I am taking anti epileptics and had MDR TB in past.

How do i treat these quickly and effectively ?
Posted Fri, 7 Dec 2012 in General Health
 
 
Answered by Dr. Ram Choudhary 15 minutes later
Hello XXXXXXX
Thanks for posting your query.
Firstly I would say that nitrates are not good medicine for helping sexual arousal, recently very effective drugs are in the pharmacies but never take them if you want to continue nitrates, they can cause life threatening low BP if taken together.
Your problem of red swollen and painful nose may be rosea or local allergic congestion.
It can be due to the side effects of the antiepileptics if you are taking a drug called eptoin. TB in past is not a likely culprit.
The treatment would be time and effort taking. You need to get a local physical examination and investigation to finalize the diagnosis. Local creams of antibiotics and cleansing treatments may be helpful. Take the treatment in the supervision of of a physician of your locality.
I hope this answers your query.
In case you have any follow up queries or doubts, you can forward them for me, and I shall be glad to help you.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Above answer was peer-reviewed by
 
Follow-up: Using nitrates frequently. Have cold and runny nose with soreness. How to treat it? 1 hour later
Thank you Doc, but you have not really answered my question.

I have mentioned that it happens only when I use nitrates, and not otherwise. Its not due to cold or running nose ! My nose gets red, sores and skin peeling.

If you are suggesting a medicine other than vaseline or moistureizers, then please mention the name. There is no point consulting you if you go and ask me to see another physician for this. If i wanted to do that, I would have gone to the local doc directly, instead of asking specific question and requesting specific cure !

Lastly, I do not mix poppers with other stimulants/sexual medicines like viagra.

Please advice specific Rx if i do want to continue taking nitrates.
 
 
Answered by Dr. Ram Choudhary 57 minutes later
Hi XXXXXXX
Welcome back to Healthcare Magic Physician's Desk!
I have answered your question in the most sensible way, it is a different issue that it is not palatable to you, because you want to continue to abuse the nitrates for the sexual purpose. Actual that is not a valid indication. Only a quack can agree for such a use.
If your symptoms are only after the use of nitrates then they are due to side effects of this drug. Postural hypotension, headache, skin flushing and dusky discoloration on long term use are the side effect of the nitrates. You are getting the flushing and discoloration symptoms. I can't examine you from here to see them that is why I wanted you to have a visit to the physician there.
This website is to provide information about the possible diagnoses and an insight in to the problem to make patients comfortable and it is not ethical to write prescriptions online so if you intend to get medicines prescribed then an actual visit is mandatory.
The local creams- vaseline/moisturiser are largely ineffective in this case.
Wish you a great health!
Above answer was peer-reviewed by
 
Follow-up: Using nitrates frequently. Have cold and runny nose with soreness. How to treat it? 11 minutes later
thank you

some how this still has not helped.

can you suggest any OCT medication/ointmnet for such indication ?

 
 
Answered by Dr. Ram Choudhary 3 hours later
Hi XXXXXXX
Welcome back to Healthcare Magic Physician's Desk!
As I have already told you nitrate is being used by you for an off label indication so there is no suggestion from the medical literature but still I would like to help you out.
with my clinical sense I think the Hyoscine butybromide(Buscopan) may reverse some of the side effects of the nitrates. You need to take a 10mg tablet 30min prior to nitrate use.
Let me know after you use it, it may take 4-5 sequences of use prior to nitrates to take good effect.
If that does not help let me know and if help even then you should take time to place a thanks and a Review for me.
Wish you a great health!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor